MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 05-dec-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that the pilot balloon came away from the inflation line during use.The endotracheal tube was being used without inflation of the cuff, so there was no issue with deflation.The tube is still in use on the patient with the inflation line closed off with a piece of tape.This incident occurred in the neonatal intensive care unit.There was no impact on the patient's health.No further information has been provided at this time.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 20 dec 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
One partial endotracheal inflation line with pilot balloon was received for evaluation.Visual observation confirmed that the pilot balloon was severed at the point of insertion of the inflation line tubing.Approximately 1mm length of tubing extended from the neck of the pilot balloon.The severed end was viewed under magnification.The edges of the tubing were jagged in appearance, and when viewed from the side, had irregularly shaped indentations on the outer surface.These indentations had the appearance of teeth marks.The complaint was confirmed.No root cause could be definitively identified.A review of the directions for use which accompany the device state: "¿ when the patient¿s position is altered after intubation, it is essential to verify that the tube position remains correct in the new patient position.¿ tubes should be securely anchored to avoid unnecessary tube movement.¿ seat the connector firmly in both the endotracheal tube and adapter on the ventilation equipment to prevent disconnection during use.¿ a bite block should be used in cases where the patient may bite down and flatten the endotracheal tube." all information reasonably known as of 31 jan 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7088834
Report Number9611594-2017-00163
Device Sequence Number11042524
Product Code BTR
UDI-Device Identifier10680651351125
UDI-Public10680651351125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35112
Device Catalogue Number991035112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/11/2017
01/24/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date12/22/2017
02/08/2018
Patient Sequence Number1